Drugs Information Online
Drugs and diseases reference index

Drugs and diseases reference index
Search
EN

Drugs A-Z List

Diseases & Conditions A-Z List

Herbs & Supplements

Medical Dictionary

Full Article

Popular Drugs

Popular Diseases & Conditions

Drugs reference index «Acetaminophen/Isometheptene/Caffeine»

Acetaminophen/Isometheptene/Caffeine

Generic Name: Acetaminophen/Isometheptene/Caffeine (a-SEET-a-MIN-oh-fen/EYE-soe-meth-EPP-teen/KAF-een)Brand Name: Examples include Migralam and Proctrin

Acetaminophen/Isometheptene/Caffeine is used for:

Treating certain types of headaches (tension, vascular). It may also be used to treat migraine headaches or for other conditions as determined by your doctor.

Acetaminophen/Isometheptene/Caffeine is a combination analgesic, xanthene derivative, and sympathomimetic. It works by decreasing pain and narrowing the blood vessels in the head and brain.

Do NOT use Acetaminophen/Isometheptene/Caffeine if:

  • you are allergic to any ingredient in Acetaminophen/Isometheptene/Caffeine
  • you have glaucoma, severe kidney problems, high blood pressure, heart problems, or liver problems
  • you are taking droxidopa or have taken furazolidone or a monoamine oxidase inhibitor (MAOI) (eg, phenelzine) within the past 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acetaminophen/Isometheptene/Caffeine :

Some medical conditions may interact with Acetaminophen/Isometheptene/Caffeine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have alcoholism or if you consume 3 or more alcohol-containing drinks every day
  • if you have liver or kidney problems, hepatitis, high blood pressure, heart problems, blood vessel problems, or the blood disease porphyria
  • if you have had a recent heart attack
  • if you have anxiety or trouble sleeping

Some MEDICINES MAY INTERACT with Acetaminophen/Isometheptene/Caffeine . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), quinolones (eg, ciprofloxacin), or tricyclic antidepressants (eg, amitriptyline) because the side effects of Acetaminophen/Isometheptene/Caffeine may be increased
  • Droxidopa because the risk of severe heart problems, including irregular heartbeat or heart attack, may be increased
  • Furazolidone or MAOIs (eg, phenelzine) because the risk of severe side effects, such as severe headache, high blood pressure, or high fever, may be increased
  • Isoniazid or other medicines that may harm the liver (eg, methotrexate, ketoconazole) because the risk of side effects on the liver may be increased. Talk with your doctor if you are unsure if any of your medicines may harm the liver.
  • Anticoagulants (eg, warfarin), bromocriptine, or theophylline because the side effects may be increased by Acetaminophen/Isometheptene/Caffeine
  • Guanadrel or guanethidine because their effectiveness may be decreased by Acetaminophen/Isometheptene/Caffeine

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Isometheptene/Caffeine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acetaminophen/Isometheptene/Caffeine :

Use Acetaminophen/Isometheptene/Caffeine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acetaminophen/Isometheptene/Caffeine may be taken with or without food.
  • For a migraine headache - Take Acetaminophen/Isometheptene/Caffeine at the first sign of a headache. If the initial dose does not relieve your headache, additional doses may be needed according to your doctor's instructions. Do not take a dose of Acetaminophen/Isometheptene/Caffeine within 60 minutes of your last dose. Do not take more than 5 capsules or tablets within a 12-hour period.
  • For a tension headache - Do not take more than 8 capsules or tablets within a 24-hour period.
  • If you miss a dose of Acetaminophen/Isometheptene/Caffeine and you still have a headache, take it as soon as you remember. If you need to take additional doses, continue to follow your doctor's dosing instructions. Do not take Acetaminophen/Isometheptene/Caffeine more often than directed. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acetaminophen/Isometheptene/Caffeine .

Important safety information:

  • Acetaminophen/Isometheptene/Caffeine may cause dizziness. These effects may be worse if you take it with alcohol or certain medicines. Use Acetaminophen/Isometheptene/Caffeine with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
  • Acetaminophen/Isometheptene/Caffeine contains acetaminophen. Before you begin taking any new prescription or over-the-counter medicine, read the ingredients to see if it also contains acetaminophen. If it does or if you are uncertain, contact your doctor or pharmacist.
  • If you consume 3 or more alcohol-containing drinks every day, ask your doctor whether you should take Acetaminophen/Isometheptene/Caffeine or other pain relievers/fever reducers. Acetaminophen may cause liver damage. Alcohol use combined with Acetaminophen/Isometheptene/Caffeine may increase your risk for liver damage.
  • Use Acetaminophen/Isometheptene/Caffeine with extreme caution in CHILDREN; safety and effectiveness in children have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, discuss with your doctor the benefits and risks of using Acetaminophen/Isometheptene/Caffeine during pregnancy. Acetaminophen/Isometheptene/Caffeine is found in breast milk. If you are or will be breast-feeding while you are using Acetaminophen/Isometheptene/Caffeine , check with your doctor or pharmacist to discuss the risks to your baby.

Possible side effects of Acetaminophen/Isometheptene/Caffeine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Temporary dizziness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); dark urine or pale stools; right-sided abdominal pain or tenderness; unusual fatigue; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include bloody vomit; dark urine; excessive sweating; extreme fatigue; irregular heartbeat; nausea and vomiting; stomach pain.

Proper storage of Acetaminophen/Isometheptene/Caffeine :

Store Acetaminophen/Isometheptene/Caffeine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Isometheptene/Caffeine out of the reach of children and away from pets.

General information:

  • If you have any questions about Acetaminophen/Isometheptene/Caffeine , please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen/Isometheptene/Caffeine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acetaminophen/Isometheptene/Caffeine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Comment «Acetaminophen/Isometheptene/Caffeine»